Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 148, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 8, 2011, 4:11 PM CDT for East Baton Rouge Parish, Pointe Coupee Parish, West Baton Rouge Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2011, 4:11 PM CDT (21:11 UTC)
- Expired
- Jun 8, 2011, 4:45 PM CDT
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties East Baton Rouge Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1685 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
526
WUUS54 KLIX 082111
SVRLIX
LAC033-077-121-082145-
/O.NEW.KLIX.SV.W.0148.110608T2111Z-110608T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
411 PM CDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...ZACHARY...BATON ROUGE...BAKER...
SOUTHEASTERN POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
NORTHEASTERN WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF PORT ALLEN...
* UNTIL 445 PM CDT
* AT 409 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BATON ROUGE...AND MOVING NORTHWEST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BATON
ROUGE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3071 9120 3071 9118 3044 9102 3039 9122
3059 9142
TIME...MOT...LOC 2111Z 155DEG 25KT 3044 9113
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:16 PM CDT, 55 minutes earlier.
Area forecast discussion, Jun 8, 3:16 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 316 PM CDT WED JUN 8 2011 .SYNOPSIS... SURFACE HIGH CENTERED OVER THE WESTERN ATLANTIC WITH THE RIDGE AXIS EXTENDING WESTWARD THROUGH THE NORTHERN GULF COAST REGION. A SURFACE LOW IS CENTERED NEAR THE GREAT LAKES WITH A COLD FRONT EXTENDING SOUTHWESTWARD INTO NORTHERN TEXAS. A DRY LINE EXTENDS FROM NORTH CENTRAL OKLAHOMA SOUTHWARD INTO SOUTHWEST TEXAS. LOCALLY...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA...A FEW OF THEM HAVE BEEN STRONG TO BORDERLINE SEVERE. OUTSIDE OF CONVECTION...TEMPERATURES ARE HOVERING IN THE LOWER 90S. IN OR NEAR CONVECTION...RAIN COOLED DOWN DRAFTS AND OUT FLOW HAVE DROPPED TEMPERATURES AS LOW AS THE MID 70S IN SOME AREAS. DEW POINTS STILL HOVERING IN THE MID 60S TO NEAR 70 DEGREES. && .DISCUSSION... ONLY MINOR TWEAKS MADE TO THE FORECAST PACKAGE AS MODEL GUIDANCE REMAINS IN GOOD AGREEMENT AND FORECAST THINKING HAS NOT CHANGED IN THE LAST 12 HOURS. WHILE SCATTERED CONVECTION OVER THE LAST SEVERAL DAYS HAS BROUGHT A WELCOME RESPITE FROM THE OPPRESSIVE HEAT...IT WON/T HANG AROUND MUCH LONGER. SHOWER AND THUNDERSTORM COVERAGE WILL DIMINISH OVER THE NEXT FEW DAYS AS THE BROAD UPPER LOW OVER THE GULF MOVES AWAY FROM THE AREA AND AN UPPER RIDGE BUILDS BACK INTO THE AREA. THIS WILL RESULT IN WEAKER LAPSE RATES AND THE SUBSIDENCE ALOFT WILL RESULT IN A STRONGER MID LEVEL CAP THAT COUNTERACTS THE RISING AIR NEEDED TO DEVELOP CLOUD COVER/THUNDERSTORMS. ISOLATED SHOWERS AND THUNDERSTORMS WILL STILL REMAIN POSSIBLE MOST AFTERNOONS THROUGH THE PERIOD. THE LOWER COVERAGE OF CLOUDS AND THUNDERSTORMS WILL ALSO RESULT IN HIGHER AFTERNOON TEMPERATURES. THANKFULLY WE ARE NOT EXPECTING WIDESPREAD TRIPLE DIGITS...THOUGH HEAT INDEX VALUES WILL APPROACH OR CROSS THE CENTURY MARK ACROSS MUCH OF THE AREA BY SATURDAY. && .AVIATION... MOSTLY VFR CONDITIONS ARE EXPECTED THROUGH THE DAY...OVERNIGHT AND THURSDAY. SCATTERED SHRA/TSRA WITH TEMPO RESTRICTED VSBYS/CIGS WILL OCCUR THIS AFTERNOON...STARTING FROM 18-22Z FOR HSA...NEW...MSY AND HUM AND 19-23Z FOR MCB AND BTR. CONVECTION WILL DEVELOP FROM PEARL RIVER COUNTY THE LAKES TO TERREBONNE BAY AT 18Z AND SLOWLY DRIFT NORTHWEST THROUGH THE AFTERNOON. CONVECTION THREAT SHOULD END BY 02Z AROUND TAF SITES...ENDING AROUND MIDNIGHT ALONG THE COAST. && .MARINE... GENERALLY TRANQUIL CONDITIONS EXPECTED OVER THE COASTAL WATERS THROUGH THE PERIOD. THE MAIN EXCEPTION WILL BE IN THE VICINITY OF THUNDERSTORMS...WHERE WINDS AND SEAS CAN BE SIGNIFICANTLY HIGHER. THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH SIGNIFICANTLY OVER THE NEXT FEW DAYS AS DEEP HIGH PRESSURE BUILDS OVER THE AREA. && .PRELIMINARY POINT TEMPS/POPS... MCB 67 94 69 95 / 20 20 10 10 BTR 71 94 71 95 / 20 20 10 10 ASD 70 92 71 91 / 20 20 10 10 MSY 74 93 73 93 / 20 20 10 10 GPT 71 91 72 91 / 20 20 10 10 PQL 67 92 69 93 / 20 20 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && AVIATION...18 REST OF DISCUSSION...95/DM
Hazardous weather outlook, Jun 8, 10:52 AM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1052 AM CDT WED JUN 8 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-091200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1052 AM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP THIS AFTERNOON. AREAS ALONG AND NORTH OF THE INTERSTATE 10/12 CORRIDOR WILL SEE THE HIGHEST CHANCES OF THUNDERSTORM DEVELOPMENT. A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL AND STRONG WIND GUSTS. THESE WINDS COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS LIKE TRASH CANS AND LAWN FURNITURE. LOCALIZED VERY HEAVY RAINFALL IS ALSO POSSIBLE. AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AREA THROUGH MIDNIGHT TONIGHT. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY. THESE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS...BUT COULD PRODUCE STRONG GUSTY WINDS AND FREQUENT LIGHTNING. AN OZONE ACTION DAY WILL BE IN EFFECT FOR THE BATON ROUGE AREA ON WEDNESDAY FROM 6 AM UNTIL MIDNIGHT CDT. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...ANY REPORTS OF SEVERE WEATHER THIS EVENING OR WEDNESDAY SHOULD BE RELAYED TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 8, 2:27 PM CDT, 1 hour 44 minutes before
LAZ056-082030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 227 PM CDT WED JUN 8 2011 ...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING ASSUMPTION PARISH... AT 222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM ABOUT 2 MILES SOUTH OF NAPOLEONVILLE...MOVING NORTHWEST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... NAPOLEONVILLE...PAINCOURTVILLE AND PIERRE PART THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 8, 2:32 PM CDT, 1 hour 39 minutes before
LAZ040-082030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 232 PM CDT WED JUN 8 2011 ...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING ST. TAMMANY PARISH... AT 227 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF COVINGTON...OR ABOUT 5 MILES NORTH OF ABITA SPRINGS...MOVING NORTHWEST AT 15 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...FOLSOM THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Local storm report, Jun 8, 3:31 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
331 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 3 E DONALDSONVILLE 30.10N 90.95W
06/08/2011 E0.50 INCH ASCENSION LA PUBLIC
REPORTED AT BEST WESTERN PLANTATION INN.
&&
JSLocal storm report, Jun 8, 3:37 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
337 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 3 NNW CONVENT 30.06N 90.85W
06/08/2011 E0.75 INCH ST. JAMES LA PUBLIC
&&
JSSpecial weather statement, Jun 8, 3:59 PM CDT, 12 minutes before
LAZ050-082130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 359 PM CDT WED JUN 8 2011 ...STRONG THUNDERSTORM MOVING WEST AFFECTING LIVINGSTON PARISH... AT 355 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF DENHAM SPRINGS...OR ABOUT 5 MILES SOUTH OF WALKER...MOVING NORTHWEST AT 15 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WALKER AND DENHAM SPRINGS THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 8, 4:06 PM CDT, 5 minutes before
LAZ037-050-082130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 406 PM CDT WED JUN 8 2011 ...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING ST. HELENA PARISH...LIVINGSTON PARISH... AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF AMITE...OR ABOUT 5 MILES SOUTH OF MONTPELIER...MOVING NORTHWEST AT 15 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MONTPELIER THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:12 PM CDT | Special Marine Warning | LIX | 48 min | |
| Jun 7, 7:48 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 27 min |
| Jun 7, 7:54 PM CDT | Special Marine Warning | LIX | 51 min | |
| Jun 7, 8:04 PM CDT | Special Marine Warning | LIX | 26 min | |
| Jun 7, 8:15 PM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, East Feliciana, Livingston, Saint Helena | 2 hr |
| Jun 7, 8:58 PM CDT | Special Marine Warning | LIX | 32 min | |
| Jun 7, 9:15 PM CDT | Special Marine Warning | LIX | 30 min | |
| Jun 7, 9:18 PM CDT | Special Marine Warning | LIX | 57 min | |
| Jun 7, 9:42 PM CDT | Special Marine Warning | LIX | 33 min | |
| Jun 7, 9:45 PM CDT | Special Marine Warning | LIX | 60 min | |
| Jun 7, 10:18 PM CDT | Special Marine Warning | LIX | 57 min | |
| Jun 7, 10:22 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Saint Bernard | 72 min |
| Jun 7, 11:14 PM CDT | Special Marine Warning | LIX | 19 min | |
| Jun 7, 11:24 PM CDT | Special Marine Warning | LIX | 66 min | |
| Jun 8, 12:34 AM CDT | Special Marine Warning | LIX | 56 min | |
| Jun 8, 1:32 AM CDT | Special Marine Warning | LIX | 58 min | |
| Jun 8, 2:27 AM CDT | Special Marine Warning | LIX | 63 min | |
| Jun 8, 2:32 AM CDT | Special Marine Warning | LIX | 58 min | |
| Jun 8, 1:38 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 32 min |
| Jun 8, 2:53 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 37 min |
| Jun 8, 3:00 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Saint James | 30 min |
| Jun 8, 6:48 PM CDT | Special Marine Warning | LIX | 57 min | |
| Jun 8, 6:56 PM CDT | Special Marine Warning | LIX | 94 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.